Alert archive / Colorado / Snow Squall Warnings in 2026

Snow Squall Warning 4, NWS Pueblo, CO

February 18, 2026Chaffee County, Saguache County, Colorado

NWS Pueblo, CO issued this snow squall warning at Feb 18, 2026, 4:44 PM MST for Chaffee County, Saguache County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2026, 4:44 PM MST (23:44 UTC)
Expired
Feb 18, 2026, 5:15 PM MST
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Chaffee County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 180 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

829 
WWUS55 KPUB 182344
SQWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
444 PM MST Wed Feb 18 2026

COC015-109-190015-
/O.NEW.KPUB.SQ.W.0004.260218T2344Z-260219T0015Z/
Chaffee CO-Saguache CO-
444 PM MST Wed Feb 18 2026

The National Weather Service in Pueblo has issued a

* Snow Squall Warning for...
  Southeastern Chaffee County in central Colorado...
  North central Saguache County in central Colorado...

* Until 515 PM MST.

* At 443 PM MST, a dangerous snow squall was located over Monarch
  Pass, or 34 miles east of Gunnison, moving east at 20 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           up to 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

This will impact Highway 50 and Monarch Pass.

Locations impacted include...
Poncha Springs, Maysville, Monarch Pass, Poncha Pass, and western
Decker Burn Scar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3858 10635 3865 10603 3835 10602 3841 10635
      3842 10635 3842 10625 3844 10625 3846 10629
      3849 10631 3850 10634 3851 10635
TIME...MOT...LOC 2343Z 270DEG 19KT 3848 10629 

SNOW SQUALL...OBSERVED

$$

Simcoe

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 18, 4:25 PM MST, 19 minutes earlier. Its key messages:

  • High Wind Warnings extended through tonight in and near the southeast mountains for another burst of damaging wind potential overnight.
  • Snow and blowing snow continues across the Continental Divide with snow squalls possible as snow spreads into the southeast mountains this evening.
  • Blowing dust accompanied by locally enhanced winds possible this afternoon and evening, especially near showers as they roll off the mountains.
  • Return of critical fire weather conditions expected for Thursday along the I-25 corridor and southern portions of the southeast plains.
Area forecast discussion, Feb 18, 4:25 PM MST, 19 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
425 PM MST Wed Feb 18 2026

.KEY MESSAGES...

- High Wind Warnings extended through tonight in and near the
  southeast mountains for another burst of damaging wind
  potential overnight.

- Snow and blowing snow continues across the Continental Divide
  with snow squalls possible as snow spreads into the southeast
  mountains this evening.

- Blowing dust accompanied by locally enhanced winds possible
  this afternoon and evening, especially near showers as they
  roll off the mountains.

- Return of critical fire weather conditions expected for
  Thursday along the I-25 corridor and southern portions of the
  southeast plains.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 116 PM MST Wed Feb 18 2026

Main burst of strong winds still expected this afternoon across
southern valleys, mountains and southern portions of the I-25
corridor as showers out west are progged to cross the San Luis
Valley and into the southeast mountains. Downward transport of
momentum and acceleration from downbursts may be the primary
mechanism for damaging gusts initially, and National Blend of
Models are still picking up on the potential for high wind gusts
in these regions. Data from the latest high res models, suggest
the greatest risk will be across southern portions of the High
Wind Warning area for the more synoptic winds. As shortwave
energy ejects eastward, snow squall parameters maximize along
the Continental Divide and spread eastward into the Sangre De
Cristo mountains this evening. Some of these showers may spread
off the mountains into the adjacent I-25 corridor before rapidly
dissipating in the downslope flow. With snow squalls a risk,
opted to hoist a Winter Weather Advisory for the Sangre De
Cristo range to raise awareness, even though snowfall amounts
will likely be on the light side of the spectrum. Higher areas
could pick up a quick 2 to 6 inches, though impacts from rapid
decreases in visibility would be the more treacherous
ingredient. Snow squall warnings will be possible should
locations in the advisory areas be impacted.

Showers that survive as they push off the hills will not only
bring a high wind gust potential, but could also cause blowing
dust if the land surface is conducive. Dust storm advisories or
warnings may become necessary through early evening.

Meanwhile, RHs are dropping across the plains as winds increase.
With a few more hours to go, and values right at or slightly
above thresholds, Red Flag Warnings still look on target through
7 PM this evening. Far southeast plains will have the lowest
humidities (around 10 percent) though not expected winds to be
as strong as they are closer to the mountains.

Winter weather highlights will come down through the evening, as
rapid drying takes place behind the wave. Strong pressure rises
crossing the mountains spread another 3-6 hour window for
damaging wind gusts up to 75 mph along the east facing slopes of
the southeast mountains including the Pikes Peak region between
10 PM and 5 AM. High Wind Watches were upgraded to High Wind
Warnings, and Warnings across the southern mountains were
extended until early Thursday morning. Will need to watch the
Pueblo and eastern Fremont county areas closely late this
evening into the early overnight hours as HRRR suggests a period
of near high wind criteria gusts will be possible. If this
trend continues in high res model runs, further expansions of
the High Wind Warnings may be necessary.

Otherwise, winds will decrease in the morning but still remain
windy with dry air spreading off into the adjacent plains in the
afternoon. A cold front backdoors and stalls out across the far
eastern plains while dew points near the mts drop into the
negative digits. It will be cooler tomorrow, but in spite of
this, humidity levels will drop below 15 percent. So upgraded
the Fire Weather Watch to a Red Flag Warning. Later shifts may
need to monitor add another tier of counties to the east
depending on the position of this front. For now, winds look to
come up shy, and speeds tomorrow will top out in the 30-40 mph
range instead of the 50-60+ mph range we've had of late.
Meanwhile, some scattered snow showers will be possible across
the Continental Divide, but additional accumulations remain
light. -KT

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 116 PM MST Wed Feb 18 2026

Another upper trough drops through the Great Basin into western
CO Thursday night with snow ramping up along the Continental
Divide and spreading eastward into the southeast mountains and
adjacent plains by Friday morning. Models have come in closer
agreement to a more open less amplified wave as it moves across
on Friday which would bring a brief round of rain and snow
showers to the plains but only spotty light precipitation
amounts. The eastern San Juans could pick up another 4 to 8
inches of snow with 2 to 4 inches across the remainder of the
mountains along the Continental Divide and crest of the Sangre
De Cristos. This system does not look as wind driven for the
snow across the mountains as the previous couple have, but as
the surface low kicks eastward, winds along the southern I-25
corridor could ramp up again with gusts up to 50 mph in the
afternoon. Fortunately, RH looks to stay above 15 percent so no
fire weather highlights look necessary at this point. The best
chance of showers across the plains will be along and north of
highway 50.

Saturday and Sunday look dry and cool with lighter winds as the
next upper ridge translates in. The flow aloft flattens ahead of
the next west coast system bringing warm, dry, downslope flow.
We may start flirting with Red Flag Criteria once more along the
I-25 corridor on Tuesday. -KT

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 425 PM MST Wed Feb 18 2026

KALS: VFR conditions are expected over the next 24 hours. Gusty
winds will slowly decrease heading into the evening and overnight
hours, though will quickly increase again early tomorrow afternoon
as diurnal mixing becomes established. In addition, snow showers are
expected to push off the higher terrain and race eastward right at
the beginning of this TAF period. These showers may be squall like
in nature, and could bring quick reductions in visibility and sudden
increases in winds. Outside of that though, dry conditions are
expected to prevail, with clouds lessening overnight.

KCOS and KPUB: VFR conditions are expected over the next 24 hours.
Gusty winds will slowly decrease heading into the evening hours.
However, decaying showers off of the higher terrain are expected to
push out strong winds during the late evening to early overnight
hours, especially for KPUB. Winds and wind gusts are expected to
increase quickly during these periods and persist for at least a few
hours, before decreasing again heading into the early morning hours.
Winds are also expected to rise again early tomorrow afternoon as
diurnal mixing becomes established. Beyond all of that, dry
conditions with occasional pockets of clouds early is
anticipated.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST this evening for
COZ058-059-061-066-067.
Winter Storm Warning until 11 PM MST this evening for COZ060-
068.
High Wind Warning until 7 PM MST this evening for COZ069>071-
077-083-086.
High Wind Warning until 5 AM MST Thursday for COZ072>075-
078>080-087-088.
Winter Weather Advisory until 9 PM MST this evening for
COZ072>075.
Red Flag Warning from 10 AM to 7 PM MST Thursday for COZ222-
227>230-233.
High Wind Warning from 8 PM this evening to 8 AM MST Thursday
for COZ081-082-084-085.
Red Flag Warning until 7 PM MST this evening for COZ227-228-
230>237.
Blowing Dust Advisory until 7 PM MST this evening for COZ086-
089-093.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...SIMCOE
Hazardous weather outlook, Feb 18, 3:46 AM MST, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
346 AM MST Wed Feb 18 2026

COZ058>089-093>099-191100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
346 AM MST Wed Feb 18 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Westerly winds of 25 to 45 mph will continue across south central and
southeast Colorado today, with damaging wind gusts of 60 to 70 mph
possible over and near the Southern mountains. These winds may cause
difficult travel for light and high profile vehicles. In addition to the
strong winds producing Critical Fire Weather conditions across most of
southeast Colorado this afternoon, blowing dust will also be possible,
which could cause sudden drops in visibility and dangerous travel conditions.

Moderate, to at times heavy, wind driven snow continues across the higher
terrain of Continental Divide through the day, keeping hazardous travel
conditions in place across the higher terrain. Snow tappers off overnight,
with additional snow accumulations of 6 to 12 inches possible across the
Southwest mountains, and additional snowfall of 3 to 9 inches over and
near the Central mountains. Snow showers spreading across the eastern
mountains and into the immediate adjacent plains this afternoon could
bring a quick inch or two of snow, as well as brief hazardous travel
conditions into the early evening.

While the winds tapper off through the evening, there is the potential
for strong downslope winds of 60 to 70 mph developing along the lee
slopes of the eastern mountains into early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions continue across portions of southeast
Colorado Thursday, as gusty winds and low humidity values continue
across the region.

Another round of snow is expected across the higher terrain of the
Continental Divide on Friday, with chances of precipitation spreading
east across the southeast plains Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Local storm report, Feb 18, 12:07 PM MST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1207 PM MST Wed Feb 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     Non-Tstm Wnd Gst 6 SSW Colorado Springs  38.74N 104.86W
02/18/2026  M60 MPH          El Paso            CO   Mesonet

            Mesonet station AU923 Colorado Springs.

&&
Local storm report, Feb 18, 2:55 PM MST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
255 PM MST Wed Feb 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Non-Tstm Wnd Gst 7 SSW Avondale          38.15N 104.42W
02/18/2026  M61 MPH          Pueblo             CO   Public

&&

kam
Local storm report, Feb 18, 4:12 PM MST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
412 PM MST Wed Feb 18 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Non-Tstm Wnd Gst 2 SSE Olney Springs     38.14N 103.92W
02/18/2026  M58 MPH          Crowley            CO   Public

&&

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 12:34 AM MSTHigh Wind WatchPUBEl Paso, Fremont, Teller10 hr
Feb 18, 11:36 AM MSTRed Flag WarningPUBEl Paso, Fremont, Huerfano, Las Animas, Pueblo31 hr
Feb 18, 2:54 PM MSTBlowing Dust AdvisoryPUBCrowley, Otero, Pueblo4 hr

Nearby

Snow Squall Warnings in Colorado, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.